Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 138, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 10, 2018, 12:47 AM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 12:47 AM CDT (05:47 UTC)
- Expired
- Jun 10, 2018, 1:15 AM CDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Garfield County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2046 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted.
366
WUUS53 KLBF 100547
SVRLBF
NEC071-183-100615-
/O.NEW.KLBF.SV.W.0138.180610T0547Z-180610T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1247 AM CDT SUN JUN 10 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Garfield County in north central Nebraska...
Southwestern Wheeler County in north central Nebraska...
* Until 115 AM CDT.
* At 1247 AM CDT, severe thunderstorms were located along a line
extending from 11 miles northeast of Fort Hartsuff State Park to
near Ericson, moving northeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Ericson, Pibel Lake State Recreation Area and Gables.
This includes Highway 281 between mile markers 132 and 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4179 9839 4174 9845 4174 9879 4185 9902
4201 9888
TIME...MOT...LOC 0547Z 226DEG 14KT 4188 9892 4175 9863
HAIL...1.00IN
WIND...<50MPH
$$
ET2 follow-up statements
187
WWUS53 KLBF 100603
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
103 AM CDT SUN JUN 10 2018
NEC071-183-100615-
/O.CON.KLBF.SV.W.0138.000000T0000Z-180610T0615Z/
Garfield NE-Wheeler NE-
103 AM CDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR EAST CENTRAL GARFIELD AND SOUTHWESTERN WHEELER COUNTIES...
At 103 AM CDT, severe thunderstorms were located along a line
extending from 14 miles northeast of Fort Hartsuff State Park to 6
miles east of Ericson, moving northeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Ericson, Pibel Lake State Recreation Area and Gables.
This includes Highway 281 between mile markers 132 and 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4174 9865 4189 9895 4201 9888 4179 9839
4174 9845
TIME...MOT...LOC 0603Z 236DEG 13KT 4191 9887 4175 9856
HAIL...1.00IN
WIND...<50MPH
$$
ET568
WWUS53 KLBF 100609
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
109 AM CDT SUN JUN 10 2018
NEC071-183-100619-
/O.EXP.KLBF.SV.W.0138.000000T0000Z-180610T0615Z/
Garfield NE-Wheeler NE-
109 AM CDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GARFIELD AND
SOUTHWESTERN WHEELER COUNTIES WILL EXPIRE AT 115 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with these thunderstorms.
LAT...LON 4174 9865 4189 9895 4201 9888 4179 9839
4174 9845
TIME...MOT...LOC 0609Z 226DEG 14KT 4192 9885 4176 9854
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 11:54 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 9, 11:54 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1154 PM CDT Sat Jun 9 2018 .SHORT TERM...(This evening through Sunday) Issued at 312 PM CDT Sat Jun 9 2018 Looking for dry conditions and mainly clear skies across western Nebraska tonight. The exception will be to our east in the mid Missouri valley, where showers and storms could develop late tonight. On Sunday, the upper ridge will begin to break down. This will promote a very warm day, as highs reach the mid to upper 90s. A breezy south wind across the eastern half of the area. Drier air will also move into the west as dewpoints fall into the 40s. Minimum RH values also fall to 15 to 20 percent across the western third of the area. .LONG TERM...(Sunday night through Saturday) Issued at 312 PM CDT Sat Jun 9 2018 An upper trough will advance into the Dakotas and western Nebraska sunday night. This will bring a cold front into the area Sunday evening. Thunderstorm chances remain forecast across the northwest Sandhills and parts of northern Nebraska Sunday night. Forecast soundings suggest too much dry air in the low/mid levels across southwest and central Nebraska with a strong cap as 700 mb temps approach 16C. In the northwest, temps aloft are cooler where a few isolated storms are possible. Deep layer shear remains weak at less than 25 kts. The cold front will advance through the area overnight with lows from the upper 50s west of near 65 in the east. A dry forecast Monday through Tuesday evening as upper flow becomes zonal as the upper ridge is flatten across the Southern Plains. Breezy nw winds Monday with highs from 15 to 20 degrees cooler than on Sunday. Highs from the upper 70s to near 80. Then on Tuesday, southerly winds and modest moisture returns to the area. Highs reaching the lower 80s. A chance for showers and storms after midnight across the west. Thunderstorm chance remain in the forecast Wednesday into Wednesday night, as a nearly stationary front remains draped across the region. Mainly dry Thursday into Friday as an upper ridge builds into the region an a deep upper trough digs from the Pacific NW into the Great Basin. Monsoonal moisture will be drawn into the Four Corners Region where showers and storms will focus. A front is forecast to setup across Nebraska with increasing chances for showers and storms Friday night through Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1154 PM CDT Sat Jun 9 2018 A small area of convection is forming off the nose of a high plains low level jet over eastern portions of Custer and southern portions of Garfield and Wheeler Counties. The activity is not expected to impact either the KLBF or KVTN terminals. Additional storms may develop in the vicinity of KONL though. The low level jet will allow for LLWS at KLBF overnight with largely light winds at the surface. Otherwise a VFR forecast will prevail across the entire area once the storms move off to the east. Guidance is in good agreement, thus forecast confidence is strong. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Jacobs
Hazardous weather outlook, Jun 9, 3:49 PM CDT, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 349 PM CDT Sat Jun 9 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-102100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 349 PM CDT Sat Jun 9 2018 /249 PM MDT Sat Jun 9 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Hot temperatures and very low humidity will lead to heightened fire weather conditions for the eastern panhandle Sunday afternoon. Winds remain light through this region keeping conditions below elevated. Isolated thunderstorms are possible Sunday evening and night for portions of the northern panhandle and Sandhills. A few storms may be capable of producing large hail and strong winds. Severe weather is not anticipated at this time. Thunderstorm chances continue on Tuesday night through Wednesday night. At this time, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte kulik
In the hours before
Special weather statement, Jun 10, 12:29 AM CDT, 18 minutes before
Special Weather Statement National Weather Service North Platte NE 1229 AM CDT SUN JUN 10 2018 NEZ027>029-100615- Wheeler NE-Loup NE-Garfield NE- 1229 AM CDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR LOUP...GARFIELD AND SOUTHERN WHEELER COUNTIES UNTIL 115 AM CDT... At 1228 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles northwest of Calamus Reservoir State Recreation Area to 8 miles west of Ericson. Movement was east at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Burwell, Taylor, Ericson, Calamus Reservoir State Recreation Area, Fox Bayou, Virginia Smith Dam, Hannamon Bayou Campground, Kent Diversion Dam State Wildlife Management Area, Homestead Knolls Campground, Horseshoe Bend Lake, Pibel Lake State Recreation Area, Nunda Shoal Campground, Deverre, Valley View Flat Campground, Gables and Carson Lake. This includes the following highways... Highway 183 between mile markers 123 and 147. Highway 281 between mile markers 132 and 139. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until these storms pass. && LAT...LON 4208 9903 4174 9830 4175 9942 4208 9966 TIME...MOT...LOC 0528Z 271DEG 17KT 4193 9943 4176 9883 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:29 AM CDT | Special Weather Statement | LBF | Garfield, Loup | 46 min |
| Jun 10, 1:06 AM CDT | Special Weather Statement | LBF | Garfield | 39 min |
| Jun 10, 1:11 AM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 49 min |
| Jun 10, 1:42 AM CDT | Special Weather Statement | LBF | Holt | 48 min |
| Jun 10, 2:08 AM CDT | Special Weather Statement | LBF | Wheeler | 52 min |
| Jun 10, 2:30 AM CDT | Special Weather Statement | LBF | Holt | 45 min |
| Jun 10, 5:59 PM CDT | Special Weather Statement | LBF | Sheridan | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.